Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 183, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 15, 2017, 2:49 AM PDT. It took effect at Aug 15, 2017, 3:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2017, 2:49 AM PDT (09:49 UTC)
- In effect from
- Aug 15, 2017, 3:00 PM PDT
- Expired
- Aug 16, 2017, 9:06 AM PDT
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
854 WHUS76 KMTR 150949 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 249 AM PDT TUE AUG 15 2017 PZZ571-151100- /O.EXP.KMTR.SC.Y.0175.000000T0000Z-170815T1000Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ576-151100- /O.EXP.KMTR.SC.Y.0175.000000T0000Z-170815T1000Z/ WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ540-151100- /O.EXP.KMTR.SC.Y.0175.000000T0000Z-170815T1000Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ545-151100- /O.EXP.KMTR.SC.Y.0175.000000T0000Z-170815T1000Z/ COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO 10 NM- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ565-151100- /O.EXP.KMTR.SC.Y.0175.000000T0000Z-170815T1000Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ530-151800- /O.NEW.KMTR.SC.Y.0183.170816T1600Z-170817T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-151800- /O.EXT.KMTR.SC.Y.0177.000000T0000Z-170816T1600Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 249 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
5 follow-up statements
678 WHUS76 KMTR 151536 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 836 AM PDT TUE AUG 15 2017 PZZ570-152345- /O.CAN.KMTR.SC.Y.0177.000000T0000Z-170816T1600Z/ /O.EXB.KMTR.SC.Y.0183.170815T2200Z-170816T1600Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 836 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY. * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...5 TO 7 FEET. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-152345- /O.CON.KMTR.SC.Y.0183.170816T1600Z-170817T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 836 AM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
194 WHUS76 KMTR 152058 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 158 PM PDT TUE AUG 15 2017 PZZ570-160500- /O.CON.KMTR.SC.Y.0183.170815T2200Z-170816T1600Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 158 PM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...6 TO 8 FEET. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-160500- /O.CON.KMTR.SC.Y.0183.170816T1600Z-170817T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 158 PM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
146 WHUS76 KMTR 160509 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1009 PM PDT TUE AUG 15 2017 PZZ570-161315- /O.CON.KMTR.SC.Y.0183.000000T0000Z-170816T1600Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 1009 PM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-161315- /O.CON.KMTR.SC.Y.0183.170816T1600Z-170817T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 1009 PM PDT TUE AUG 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
558 WHUS76 KMTR 160940 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 240 AM PDT WED AUG 16 2017 PZZ570-161600- /O.CON.KMTR.SC.Y.0183.000000T0000Z-170816T1600Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 240 AM PDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-161745- /O.CON.KMTR.SC.Y.0183.170816T1600Z-170817T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 240 AM PDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
405 WHUS76 KMTR 161606 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 906 AM PDT WED AUG 16 2017 PZZ530-170015- /O.CAN.KMTR.SC.Y.0183.000000T0000Z-170817T0400Z/ /O.NEW.KMTR.SC.Y.0184.170816T2100Z-170817T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 906 AM PDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-161715- /O.EXP.KMTR.SC.Y.0183.000000T0000Z-170816T1600Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 906 AM PDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 9:45 PM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 14, 9:45 PM PDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
945 PM PDT Mon Aug 14 2017
.SYNOPSIS...A gradual warming trend is forecast from Tuesday
through the end of the week as a ridge of high pressure over the
eastern Pacific builds over California.
&&
.DISCUSSION...As of 9:00 PM PDT Monday...An upper level trough
brought cooler air into the district today. This can be seen at
925 mb where the temperatures dropped by as much as 5 degrees C
from yesterday. As a result highs today were about 5-10 degrees
below normal. The onshore flow increased and became more east-west
oriented keeping stratus in over much of the SFO Bay Area all
day. By 8 PM the stratus had already spread into Livermore.
Stratus will become widespread again tonight as the marine layer
will remain deep. Patchy drizzle is again expected mainly from the
San Mateo coast south.
Temperatures will be recovering on Tuesday as the trough moves
inland. Low clouds should clear to the coast in the afternoon
and temperatures will be slightly warmer. More warming is
expected Wednesday and Thursday as an upper ridge builds over the
eastern Pacific. The marine layer will compress and temperatures
will reach the lower 90s in the warmest inland locations with mid
to upper 90s in southern Monterey/San Benito counties.
The warmest days are expected to occur on Thursday and Friday. The
upper ridge breaks down over the weekend and a weak upper low
develops off the central and southern California coast.
Temperatures will be cooler but southwest flow aloft will lessen
the amount of cooling. As for cloudcover the long range models
indicate low clouds will continue at the coast and locally inland
through the weekend into early next week. Long range models are
indicating some increased moisture above 400 mb Sunday and Monday
so there could be some high clouds.
&&
.AVIATION...As of 9:45 PM PDT Monday...MVFR cigs are increasing
in coverage with a deep marine layer, patchy drizzle is forecast
tonight as well. Ongoing 925 mb level cooling, primarily focused
over the southern half of the forecast area, will tend to lower
cigs to IFR especially in spots where NW wind flow meets coastal
terrain producing drizzle or even possibly very light rain at
times. 925 mb cooling is very similar to a winter-time cold front
scenario. Light qpf is predicted by the NAM by Tue morning over
parts of the Bay Area including the San Mateo Coast as well as
from KMRY to KSNS; drizzle is indicated in KOAK, KSFO, KMRY and
KSNS tafs.
Vicinity of KSFO...Stratus with a deep marine layer, onshore winds
will usher in more stratus, possibly drizzle at times overnight.
Clearing could be slow going Tuesday, VFR forecast to return by
21z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR cigs tending to lower to IFR with
patchy drizzle or very light rain tonight in a very deep marine
layer. Clearing will likely be slow going Tuesday.
&&
.MARINE...as of 9:27 PM PDT Monday...Northwesterly winds will
continue over the coastal waters as high pressure remains
situated over the eastern Pacific and a thermal trough resides
over California. Wind-driven short period swell will continue
through much of the forecast period.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm until 3 AM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 3 AM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
&&
PUBLIC FORECAST: W Pi
AVIATION/MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.